Angioedema after favipiravir treatment: Two cases
MetadataShow full item record
Drug-induced angioedema often affects elderly patients with chronic drug use. Proper diagnosis and prompt with effective treatment reduce mortality. With the increasing use of favipiravir, many side effects, especially increased alanine aminotransferase (ALT) and aspartate aminotransferase (AST) levels due to liver toxicity, and also skin lesions are reported. First patient oral favipiravir treatment on the second day was ad-mitted to the hospital with rash and swelling on the eyelids. Second patient suffered from significant swelling on the upper lip and displayed angioedema. In this cases, angioedema findings regressed after rapid diagnosis and parenterally administered antihistamine and steroid treatment. Although there is no effective drug therapy in the treatment of COVID-19, favipiravir is also included in the treatment protocols in many countries. Clinicians should be careful about the side effects and possible skin manifestations, especially including angioedema, related to the use of favipiravir.
SourceJournal of Cosmetic Dermatology
The following license files are associated with this item: